Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nick :)

Could Differin Be Causing My Blotchy Skin? Hmmm..

Recommended Posts

Hey, everyone! :) I hope you're having a wonderful summer!

Just for some background information: I'm 17 years old, I was on Accutane when I was 15 and finished on my 16th birthday, and I broke out a bit after finishing 'tane so I started Differin 0.1. It didn't work too well, so I switched to 0.3 which has helped tremendously! I use it to this day and rarely get pimples, but there's another problem!

My skin is randomly blotchy! I thought Differin and other retinoids were supposed to help hyperpigmentation, etc.? But for me, it seems as though my skin is randomly blotchy (I will get spots that look like hyperpigmentation although there was no acne or scratch there before). It's really strange!

I use Extra Gentle Facial Cleanser by Neutrogena every morning and night, and moisturize (with 30 SPF) every morning, and apply Differin after washing at night. I refuse to exfoliate manually because my skin is dry and sensitive and it seems like that only irritates it. But could it help the splotchiness? Because I literally have no idea where it's coming from.

Could this splotchiness be from (maybe too much) Differin? I try to apply a thin layer -- just enough to cover all of my skin.

What can I do to fix it?! Hydroquinone? Chemical Peels? I'm just scared because my skin is sensitive, especially after Accutane.

Any suggestions are so valued and appreciated. Thank you <3

Nick

Share this post


Link to post
Share on other sites

A picture would help because I dont know exactly what you mean but it sounds normal. I pretty much have a similar story as you. I went on accutane age 19 then started breaking out again went on differin .01 for a year which didnt help just bumped to .03 and its working pretty good. I have kind of a uneven skin tone being that my face is a bit more red than my neck. Maybe just tanner im not sure.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×